|LETTER TO EDITOR
|Year : 1999 | Volume
| Issue : 1 | Page : 50-51
Annular erythematous lesion secondary to immunotherapy
D Shrutakirthi Shenoi, Munish Paul
D Shrutakirthi Shenoi
|How to cite this article:|
Shenoi D S, Paul M. Annular erythematous lesion secondary to immunotherapy. Indian J Dermatol Venereol Leprol 1999;65:50-1
|How to cite this URL:|
Shenoi D S, Paul M. Annular erythematous lesion secondary to immunotherapy. Indian J Dermatol Venereol Leprol [serial online] 1999 [cited 2013 May 20];65:50-1. Available from: http://www.ijdvl.com/text.asp?1999/65/1/50/4758
| To the Editor|| |
Immunotherapy is a relatively safe treatment. However systemic and cutaneous side effects can occur. We report a case of annular erythematous lesion at the injection site in a patient receiving immunotherapy.
A 36-year-old male photographer was referred to the Dermatology department for evaluation of a skin rash following desensitization injections. He was suffering from allergic rhinitis since 8 years and had been prick tested with 22 allergens consisting of mite, pollen, fungi, insects, dusts, danders and foods obtained from Allergen Division Curewell (India) Ltd. He was tested positive for the following: Pollens-Chenopadium ablum, Ricinus communis, Cassia siamea; insects-Male and female cockroaches; dog epithelia; culvularia fungus and house dust mite. Immunotherapy was commenced with a mixture of allergens.
The patient initially received two injections per week from a vial containing 1:5000 dilution of the solution without developing any side effects. When injections with 1:500 solution were commenced he developed pruritic erythematous papular lesions in an annular fashion around the injections site. The lesion used to appear within 24 hours and resolve completly within 10 days without any residual pigmentation or scarring. He developed this lesion following each injection taken weekly. No lesions appeared in other parts of the body and there was no history of angioedema. A skin biopsy revealed epidermis with foci of mild spongiosis and exocytosis of inflammatory cells. Dennis showed moderate perivascular and peri-follicular lymphocytic infiltrate
Various dermatologic manifestations following desensitization treatment reported include local urticarial reactions which are by far the most common, others being digital vasculitis, persistent, itchy subcutaneous nodules and cold urticaria. In our case the skin lesion could have been a delayed hypersensitivity reaction as the patient developed it later in the course of therapy, sensitization having been induced with the initial injections.
| References|| |
|1.||Luigi A, Senna G, Mezzelani P, et al. Safety of specific immunotherapy: a retrospective study, Invest Aller Clin Immunol 1994;4:250-254. [PUBMED] [FULLTEXT]|
|2.||Varney VA, Gaga M, Frew AJ, et al. usefulness of immunotherapy in patients with severe summer hay fever uncontrolled by anti allergic drugs, Br Med J 1991;302:265- 269. [PUBMED] [FULLTEXT]|
|3.||Cabrera GE, Citera G, Gutierrez M, et al. Digital vasculitis following allergic desensitization treatment. J Rheumatol 1993;20:1970-1972. [PUBMED] [FULLTEXT]|
|4.||Garcia Pastos V, Almorar A, Lleonart R, et al. Subcutaneous nodules and sensitivity to aluminium in patients undergoing hyposensitivity immunotherapy. Med Cutan Ibero Lat Am 1990:18:83-88. |
|5.||Anfosso-Capra F, Philip Joet F, Reynaud-Gaubert M. et al. Occurrence of cold urticaria during venom desensitization. Dermatologica 1990;181:276-177. |